Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Prescribed finax, curlz vit and tugain foam for androgenetic alopecia. Are these medicine safe?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hi i am suffering from androgenetic alopecia .Doc has prescribed me to take finax (finasteride tab) 1mg twice daily , CURLZ vit once after dinner n TUGAIN foam to apply on scalp twice daily.IS there any side effects or chances of sex problems from finax or curlz vit and for how long i hve to continue wid the process ? or is it temporary ?
Posted Sat, 11 May 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 46 minutes later
Thanks for writing to us.
The treatment prescribed by your doctor is satisfactory for androgenetic alopecia.
There is just one hitch that US FDA approved dose for finax is 1 mg daily.
Curlzvit is a vitamin supplement having no side effect.

Tugain is minoxidil solution having no side effects as such. However sometimes can cause itching or irritation over scalp.

Finax is finesteride. Though sexual side effects as such are unusual but low libido has been reported with finesteride. Earlier it was said that these side effects are reversible and once the drug is discontinued libido becomes normal. Now there are few studies that say sexual side effect if occurs can persist indefinitely. However as we use it in quite a low dose chances are very less.

To see good results at least you need to continue therapy for four to six months. Once the therapy is discontinued hair reverts back to its previous stage. So once desirable response is there, you may stop with finax but need to continue with minoxidil solution indefinitely.

Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Prescribed finax, curlz vit and tugain foam for androgenetic alopecia. Are these medicine safe? 29 minutes later
Then what is the use of such treatment if it is stopped, again the problem occurs(back to the previous stage) means i have to follow this treatment of applying minoxidil n taking tab for lifelong...instead of this treatment should i go for ayurvedic treatment ...plz tell me ?
Answered by Dr. Kalpana Pathak 21 minutes later
Androgenetic alopecia occurs due to effect of androgen on genetically predetermined hair. Male hormone testosterone is responsible for development of all secondary sexual characters like change in voice ,growth of beard , moustache, body hair etc. now the paradox is that it increases hair growth at all places but leads to regression or receding hair line over scalp.Testosterone converts to its active form 5 DHT to exert this effect. Apart from this, genes or hereditary factor seems to play role too. So sometimes baldness can be seen in family.

Finesteride prevents conversion of Testosterone to 5 DHT. Minoxidil causes vasodilation increasing oxygen nutrients blood circulation to hair follicle. It also maintains hair in growth phase or anagen phase.

As the two causative factors testosterone and genes cannot be changed so obviously treatment offered is to prevent further hair loss and help in hair regrowth.

Even Ayurveda would not give a permanent cure. I would advise that once you have desirable hair growth, you may stop finesteride and continue with minoxidil alone to maintain hair.

I do not think its difficult to apply minoxidil daily to maintain a scalp full of hair!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor